Alert archive / West Virginia / Frost Advisories in 2022
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 26, 2022, 4:49 AM EDT for 4 states. It took effect at Apr 27, 2022, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 4:49 AM EDT (08:49 UTC)
- In effect from
- Apr 27, 2022, 3:00 AM EDT
- Expired
- Apr 27, 2022, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
All 48 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WWUS71 KRLX 260849 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 449 AM EDT Tue Apr 26 2022 KYZ101>103-105-OHZ066-075-083>087-VAZ003-004-WVZ005>007-013-014- 024>026-033-034-261700- /O.NEW.KRLX.FR.Y.0002.220427T0700Z-220427T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Athens-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason- Lincoln-Putnam-Mingo-Logan-Boone-McDowell-Wyoming- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, Athens, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, and Pineville 449 AM EDT Tue Apr 26 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as the mid 30s will result in frost formation. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and southern and western West Virginia. * WHEN...From 3 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Frost is possible again overnight Wednesday night into Thursday morning in the advised area, with freezing temperatures also possible in east central Ohio. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TRM
4 follow-up statements
115 WWUS71 KRLX 261528 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1128 AM EDT Tue Apr 26 2022 OHZ067-076-WVZ008>011-015>020-027>032-039-040-515-517-519-521-525- 262330- /O.EXA.KRLX.FR.Y.0002.220427T0700Z-220427T1300Z/ Morgan-Washington-Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane- Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Northwest Raleigh-Northwest Fayette- Northwest Nicholas-Northwest Webster-Northwest Randolph- Including the cities of McConnelsville, Stockport, Marietta, Belpre, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Oak Hill, Fayetteville, Montgomery, Summersville, Craigsville, Birch River, Holly River State, Webster Springs, Cowen, and Elkins 1128 AM EDT Tue Apr 26 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of southeast Ohio and central, northeast, northern, southeast and southern West Virginia. * WHEN...From 3 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KYZ101>103-105-OHZ066-075-083>087-VAZ003-004-WVZ005>007-013-014- 024>026-033-034-262330- /O.CON.KRLX.FR.Y.0002.220427T0700Z-220427T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Athens-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason- Lincoln-Putnam-Mingo-Logan-Boone-McDowell-Wyoming- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, Athens, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, and Pineville 1128 AM EDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and southern and western West Virginia. * WHEN...From 3 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
887 WWUS71 KRLX 262340 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 740 PM EDT Tue Apr 26 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515-517-519-521-525-270745- /O.CON.KRLX.FR.Y.0002.220427T0700Z-220427T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Fayetteville, Montgomery, Summersville, Craigsville, Birch River, Holly River State, Webster Springs, Cowen, and Elkins 740 PM EDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of southeast Ohio and central, northeast, northern, southeast and southern West Virginia. * WHEN...From 3 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
385 WWUS71 KRLX 270756 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 356 AM EDT Wed Apr 27 2022 OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-039-040-517- 519-521-525-271600- /O.NEW.KRLX.FZ.W.0003.220428T0300Z-220428T1300Z/ /O.CON.KRLX.FR.Y.0002.000000T0000Z-220427T1300Z/ Perry-Morgan-Athens-Washington-Vinton-Meigs-Jackson WV-Wood- Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Northwest Nicholas-Northwest Webster-Northwest Randolph- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, Hamden, Pomeroy, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Oak Hill, Fayetteville, Montgomery, Summersville, Craigsville, Birch River, Holly River State, Webster Springs, Cowen, and Elkins 356 AM EDT Wed Apr 27 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT THURSDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28 expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Portions of southeast Ohio and central, northeast, northern and southeast West Virginia. * WHEN...For the Freeze Warning, from 11 PM this evening to 9 AM EDT Thursday. For the Frost Advisory, until 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes, they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them, and cover above-ground pipes to protect them from freezing. && $$ OHZ083-086-WVZ006-007-013>015-026-034-515-271600- /O.NEW.KRLX.FR.Y.0003.220428T0700Z-220428T1300Z/ /O.CON.KRLX.FR.Y.0002.000000T0000Z-220427T1300Z/ Jackson OH-Gallia-Cabell-Mason-Lincoln-Putnam-Kanawha-Boone- Wyoming-Northwest Raleigh- Including the cities of Jackson, Wellston, Oak Hill, Gallipolis, Huntington, Point Pleasant, New Haven, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Madison, Mullens, Oceana, Pineville, Bradley, Prosperity, and Sophia 356 AM EDT Wed Apr 27 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 34 each morning will result in frost formation. * WHERE...In Ohio, Jackson OH and Gallia Counties. In West Virginia, Cabell, Mason, Lincoln, Putnam, Kanawha, Boone, Wyoming and Northwest Raleigh Counties. * WHEN...For the first Frost Advisory, until 9 AM EDT this morning. For the second Frost Advisory, from 3 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-024-025-033-271300- /O.CON.KRLX.FR.Y.0002.000000T0000Z-220427T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan- Wayne-Mingo-Logan-McDowell- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Williamson, Logan, Chapmanville, Man, Welch, Gary, and War 356 AM EDT Wed Apr 27 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of southeast Ohio and central, northeast, northern, southeast and southern West Virginia. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TRM
087 WWUS71 KRLX 271306 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 906 AM EDT Wed Apr 27 2022 OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-039-040-517- 519-521-525-272115- /O.EXP.KRLX.FR.Y.0002.000000T0000Z-220427T1300Z/ /O.CON.KRLX.FZ.W.0003.220428T0300Z-220428T1300Z/ Perry-Morgan-Athens-Washington-Vinton-Meigs-Jackson WV-Wood- Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Northwest Nicholas-Northwest Webster-Northwest Randolph- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, Hamden, Pomeroy, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Oak Hill, Fayetteville, Montgomery, Summersville, Craigsville, Birch River, Holly River State, Webster Springs, Cowen, and Elkins 906 AM EDT Wed Apr 27 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT THURSDAY... ...FROST ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of southeast Ohio and central, northeast, northern and southeast West Virginia. * WHEN...From 11 PM this evening to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ083-086-WVZ006-007-013>015-026-034-515-272115- /O.EXP.KRLX.FR.Y.0002.000000T0000Z-220427T1300Z/ /O.CON.KRLX.FR.Y.0003.220428T0700Z-220428T1300Z/ Jackson OH-Gallia-Cabell-Mason-Lincoln-Putnam-Kanawha-Boone- Wyoming-Northwest Raleigh- Including the cities of Jackson, Wellston, Oak Hill, Gallipolis, Huntington, Point Pleasant, New Haven, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Madison, Mullens, Oceana, Pineville, Bradley, Prosperity, and Sophia 906 AM EDT Wed Apr 27 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... ...FROST ADVISORY HAS EXPIRED... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...In Ohio, Jackson OH and Gallia Counties. In West Virginia, Wyoming, Lincoln, Putnam, Kanawha, Mason, Cabell, Boone and Northwest Raleigh Counties. * WHEN...From 3 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-024-025-033-271415- /O.EXP.KRLX.FR.Y.0002.000000T0000Z-220427T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan- Wayne-Mingo-Logan-McDowell- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Williamson, Logan, Chapmanville, Man, Welch, Gary, and War 906 AM EDT Wed Apr 27 2022 ...FROST ADVISORY HAS EXPIRED... Temperatures have risen sharply into the mid 40s by 9 AM. Therefore, the Frost Advisory was allowed to expired. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 26, 4:22 AM EDT, 27 minutes earlier.
Area forecast discussion, Apr 26, 4:22 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 422 AM EDT Tue Apr 26 2022 .SYNOPSIS... Wave along cold front produces showers early this morning. High pressure brings dry, cooler weather mid to late week. Another disturbance jets in sometime over the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 215 AM Tuesday... Updated PoPs reflect slower timing / farther west with rain associated with wave coming out of the lower Mississippi/Tennessee valleys early this morning. As of 1045 PM Monday... Updated forecast to take thunderstorms out overnight. As of 750 PM Monday... Increased cloud cover to match current trends, otherwise forecast remains on track. As of 120 PM Monday... Models are in agreement with the arrival of a cold front to the Middle Ohio Valley by 00Z this evening. As an associated upper level wave pushes through the area, a cold front will encounter an environment of limited instability with sbCAPE around 1000 J/Kg, limited deep layered shear, strong BL convergence and PWATs reaching 1.6 inches. However, the timing of this arrival will limit the diurnal heating and the aforementioned parameters winning down except for the shear which increases overnight behind the cold front. Therefore, expect scattered showers and isolated thunderstorms decaying as the move west across the OH River this evening. A second H500 shortwave pushes through the area during the predawn hours Tuesday morning. This disturbance will keep chances for showers into Tuesday morning. Damaging wind gust is the main threat with any strong storm who manage to develop. By 12Z Tuesday, the cold front should be east of the Appalachians with lingering light shower happening along the higher elevations. Mild temperatures expected tonight due to hot afternoon conditions, cooling showers and limited H850 CAA, generally in the lower 50s areawide. Highs will remain mild Tuesday afternoon, with temperatures reaching the lower 60s lowlands, ranging into the lower 50s highest elevations. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... As of 415 AM Tuesday... On Wednesday, dry weather is expected across the area due to high pressure building in at the surface, though clouds may develop in the northern part of the CWA as an upper trough passes overhead. With a tight pressure gradient over the area, breezy conditions are likely for Wednesday afternoon. Gusts around 25-30 mph may occur in the lowlands, and gusts may approach 40 mph in the higher elevations. Dry conditions are then expected to continue through the remainder of the work week as surface high pressure remains present and upper level ridging edges in from the west. Cold air advection is expected to be ongoing at the start of the short term period and will bring rather chilly temperatures for Wednesday and Thursday. With overnight lows dipping down into the 20s to 30s Wednesday night, widespread frost/freeze conditions are expected into early Thursday morning. Frost/freeze may be possible once again early Friday morning, mainly for the growing season counties in the northern half of the CWA. A warming trend is projected to begin on Friday, though daytime highs should remain below normal. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... As of 415 AM Tuesday... Precipitation chances return during the long term period as a low pressure system develops over the central US and lifts a warm front towards the area. This front is projected to progress through the CWA this weekend, exiting to the north by the start of the new work week as the parent low tracks northeast. An unsettled weather pattern then continues through early next week with an approaching cold front and shortwave energy passing through. Temperatures trend warmer through the long term period, rising to around normal by the beginning of next week. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... As of 215 AM Tuesday... MVFR ceilings that rolled into the lowlands behind the front that crossed during the night will roll into the mountains 07Z- 09Z early this morning, and then go IFR at times there through 12Z, with a steadier IFR period following through the morning EKN and into the afternoon BKW. For the lowlands, ceilings will lower to IFR at times during the predawn hours, but be more likely during the daylight morning hours before lifting to MVFR in the afternoon. MVFR should hold at HTS. Ceilings will start to break up across the middle Ohio Valley this afternoon, and the remainder of the area tonight. For visibility, showers will produce MVFR visibility at times, becoming more common early this morning as showers become more numerous, with IFR visibility to accompany the IFR ceilings at BKW during the daylight morning hours. Visibility will improve over the middle Ohio this morning, and the mountains by this afternoon, as the showers move out. Currently, guidance is suggesting just enough wind to prevent post rain fog tonight. Northwest surface flow will be a bit gusty at times, generally to 15 to less than 20 kts today, before gradually diminishing tonight. Light to moderate southwest flow this morning will switch to light to moderate west to northwest this afternoon, amid a gently sloping front. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: Low to medium. ALTERNATE SCENARIOS: Ceilings and visibility may fluctuate early this morning. Confidence is higher in IFR ceilings in the mountains and MVFR ceilings across the lowlands during the daylight morning hours, with visibility improving from west to east. Timing of improving/breaking ceilings later today and tonight may vary. Post-rain fog may start to form in deeper valleys by 06Z Wednesday. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 04/26/22 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H M M H H H M H HTS CONSISTENCY H H H H H H H M M M M M BKW CONSISTENCY H H M M M M M M M M M H EKN CONSISTENCY H H H M M M H H H H H H PKB CONSISTENCY M M H H H H L M M M M M CKB CONSISTENCY H H H M H M M M H H M H AFTER 06Z WEDNESDAY... IFR possible in showers this weekend. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/ARJ/JLB NEAR TERM...KH/TRM/ARJ SHORT TERM...JLB LONG TERM...JLB AVIATION...TRM
Hazardous weather outlook, Apr 25, 9:09 PM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 909 PM EDT Mon Apr 25 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515-517-519-270115- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- 909 PM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost is likely Wednesday night into Thursday morning, with a freeze also possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516-518-520>526-270115- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 909 PM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
Nearby
Frost Advisories in West Virginia, 2022Frost Advisories in Ohio, 2022Frost Advisories in Kentucky, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.